Continuation methods of Leray-Schauder type represent an important tool in the theory of differential and integral equations. Roughly speaking, by means of a continuation theorem we can obtain a solution of a given equation starting from one of the solutions of a more simpler equation. There are two main approaches to the theory of continua,tion methods. One uses the subtle notion of Leray-Schauder degree for compact perturbations of t.he identity and its extensions to various classes of mappings. We only mention a few names of contributors as follows: J. Leray, J. Schauder, E.H. Rothe, H. Amann, J. Mawhin, F.E. Browder, R.D. Nussbaum and W.V. Petryshyn. The other approach is based upon the fixed point theorem of Schauder and its generalizations, and on the notion of an essential mapping. In this direction, we mention the names of H. Schafer, A. Granas, M. Furi, M. Martelli, A. Vignoli, I. Massabb and W. Krawcewicz.
In this report, we adopt the second approach and we describe recent developments both in theory and applications. We first present an abstract continuation principle which makes possible to understand unitary particular continuation theorems for a great variety of single and set-valued mappings in metric, locally convex or Banach spaces. We then present several existence principles of coincidence type which complement the results obtained by K. Geba, A. Granas, T. Kaczynski and W. Krawcewicz  and by A. Granas, R.B. Guenther and J.W. Lee [lo]. Using these principles we can give no degree versions to some continuation theorems in the absence of a priori bounds, recently obtained by A. Capietto, J. Mawhin and F. Zanolin . Finally, following the ideas from  and , we describe two applications to the existence of periodic solutions of impulsive differential equations and of singular superlinear differential equations.
R. Precup, Existence theorems for nonlinear problems by continuation methods, Nonlinear Anal. 30 (1997), 3313-3322. https://doi.org/10.1016/S0362-546X(96)00333-1
(requires subscription) https://doi.org/10.1016/S0362-546X(96)00333-1
Not available yet.
Google Scholar Profile
 Bobisud, L. E.; O’Regan, Donal Positive solutions for a class of nonlinear singular boundary value problems at resonance. J. Math. Anal. Appl. 184 (1994), no. 2, 263–284
 Capietto, Anna; Mawhin, Jean; Zanolin, Fabio A continuation approach to superlinear periodic boundary value problems. J. Differential Equations 88 (1990), no. 2, 347–395
 Capietto, Anna; Mawhin, Jean; Zanolin, Fabio Continuation theorems for periodic perturbations of autonomous systems. Trans. Amer. Math. Soc. 329 (1992), no. 1, 41–72
 Fitzpatrick, P. M.; Massabò, I.; Pejsachowicz, J. Complementing maps, continuation and global bifurcation. Bull. Amer. Math. Soc. (N.S.) 9(1983), no. 1, 79–81
 Frigon, Marlène; Granas, Andrzej Résultats du type de Leray-Schauder pour des contractions multivoques. (French) [Leray-Schauder-type results for multivalued contractions] Topol. Methods Nonlinear Anal. 4 (1994), no. 1, 197–208
 Furi, Massimo; Pera, Maria Patrizia, On the existence of an unbounded connected set of solutions for nonlinear equations in Banach spaces. (Italian summary) Atti Accad. Naz. Lincei Rend. Cl. Sci. Fis. Mat. Nat. (8) 67 (1979), no. 1-2, 31–38 (1980).
 Gaines, Robert E.; Mawhin, Jean L. Coincidence degree, and nonlinear differential equations. Lecture Notes in Mathematics, Vol. 568. Springer-Verlag, Berlin-New York, 1977. i+262 pp. ISBN: 3-540-08067-8
 Gęba, Kazimierz; Granas, Andrzej; Kaczynski, Tomasz; Krawcewicz, Wiesław Homotopie et équations non linéaires dans les espaces de Banach. (French) [Homotopy and nonlinear equations in Banach spaces] C. R. Acad. Sci. Paris Sér. I Math. 300 (1985), no. 10, 303–306
 Granas, Andrzej Continuation method for contractive maps. Topol. Methods Nonlinear Anal. 3 (1994), no. 2, 375–379
 Granas, A.; Guenther, R. B.; Lee, J. W. Some general existence principles in the Carathéodory theory of nonlinear differential systems. J. Math. Pures Appl. (9) 70 (1991), no. 2, 153–196
 Kirr E. & Precup R., Periodic solutions of superlinear impulsive differential systems, preprint, Department of Mathematica, Babes-Bolyai University of Cluj (1995)
 Krawcewicz, Wiesław Contribution à la théorie des équations non linéaires dans les espaces de Banach. (French) [Contribution to the theory of nonlinear equations in Banach spaces] Dissertationes Math. (Rozprawy Mat.) 273 (1988), 83 pp
 Lakshmikantham, V.; Baĭnov, D. D.; Simeonov, P. S. Theory of impulsive differential equations. Series in Modern Applied Mathematics, 6. World Scientific Publishing Co., Inc., Teaneck, NJ, 1989. xii+273 pp. ISBN: 9971-50-970-9
 Mawhin, J., Continuation theorems and periodic solutions of ordinary differential equations, in Topological Methods inDifferential Equations and Inclusions (Edited by A. Granas and M. Frigon), pp. 291-376. Kluwer, Dordrecht (1995)
 O’Regan, Donal Theory of singular boundary value problems. World Scientific Publishing Co., Inc., River Edge, NJ, 1994. xii+154 pp.ISBN: 981-02-1760-9
 O’Regan D., Differential equations at resonance, Commentat. math. Univ. Carol, 36, 673-694 (1995).
 Precup, R., On the topological transversality principle, Nonlinear Analysis 20, 1-9 (1993).
 Precup, R., On some fixed point theorems of Deimling, Nonlinear Analysis 23, 1315-1320 (1994).
 Precup, R., Foundations of the continuation principles of Leray-Schauder type, Proceedings of the 23rd Conference on Geometry and Topology, September 1993, Romania, pp. 136-140, Univ. Babes-Bolyai, Cluj (1994).
 Precup, R., A Granas type approach to some continuation theorems and periodic boundary value problems with impulses, Topol. Methods Nonlinear Anal. 5, 385-396 (1995).
 Precup, R., Continuation principles for coincidences, Mathematica (Cluj) (to appear).
 Precup, R., Periodic solutions of superlinear singular ordinary differential equations (to appear).